Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Developed redness on skin after using oxistat cream to treat ringworm. Side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Using oxistat 1% cream to treat ringworm on my 5 year old. Applied it once and area is circular bright red. Is this a serious reaction or can I expect it to improve?
Posted Mon, 22 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 1 hour later
Thanks for sharing your concern with us.

It seems your child might have developed an irritant reaction to the applied cream. Kindly withhold application of the cream. I would advise you to visit a dermatologist nearby primarily for two reasons

1)     to treat the irritant reaction as sometimes a prescription of a mild steroid cream and oral antihistamine is required to treat it.

2)     to confirm diagnosis as there could be other skin lesions too that can present as ring worm like lesion. Further application of steroid to treat irritant reaction may change morphology of original lesion and hence may lead to difficulty in diagnosing the condition later on.

Hope that helps. Should there be any other query, feel free to write back.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor